Q:

How many years does a tubal ligation last?

A:

Quick Answer

Tubal ligation is considered a permanent form of birth control, according to MedlinePlus, so it is meant to last for a woman's lifetime. WebMD explains that tubal ligation involves blocking, tying or cutting the fallopian tubes to prevent the fertilization of a woman's eggs by sperm.

Know More

Full Answer

Tubal ligation is an effective form of birth control, but it is not 100 percent effective, WebMD warns. Pregnancy may occur if the procedure is not performed properly or if the fallopian tubes grow back together.

Reversal of tubal ligation is possible, Medline advises, but it involves major surgery. More than 50 percent of women who undergo a reversal of tubal ligation can become pregnant.

Learn more about Birth Control

Related Questions

  • Q:

    What is the failure rate for tubal litigations after 5 years?

    A:

    Approximately 13 out of 1,000 women who receive tubal ligations become pregnant within 5 years of the procedure, states WebMD. A tubal ligation is a surgical procedure in which a woman's fallopian tubes are blocked, cut or tied to prevent sperm from accessing and fertilizing eggs released by the ovaries.

    Full Answer >
    Filed Under:
  • Q:

    How long does a vasectomy last?

    A:

    A vasectomy procedure is designed to last a lifetime, as it is a permanent form of birth control, according to WebMD. A vasectomy is a surgical procedure that prevents sperm from releasing when a male ejaculates.

    Full Answer >
    Filed Under:
  • Q:

    How long does an IUD last?

    A:

    Intrauterine devices, or IUDs, last up to 12 years, according to the Planned Parenthood Federation of America. The copper ParaGard IUD is effective for 12 years. Mirena and Skyla IUDs, which contain the hormone progestin, last five and three years, respectively.

    Full Answer >
    Filed Under:
  • Q:

    How long does spotting last on the pill?

    A:

    Spotting is very common during the first cycle of pills but normally resolves by the end of the third cycle, according to McKinley Health Center. Women who still experience spotting or any other unpleasant side effects after three cycles of pills should seek medical advice.

    Full Answer >
    Filed Under:

Explore